Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Eigenvalue inequalities in an embeddable factor


Authors: Hari Bercovici and Wing Suet Li
Journal: Proc. Amer. Math. Soc. 134 (2006), 75-80
MSC (2000): Primary 15A42; Secondary 46L10
Published electronically: June 14, 2005
MathSciNet review: 2170545
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a characterization of the possible eigenvalues of the sum of two selfadjoint elements of a II$_{1}$ factor which can be embedded in the ultrapower $\mathcal{R}^{\omega }$ of the hyperfinite II$_{1}$ factor.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A42, 46L10

Retrieve articles in all journals with MSC (2000): 15A42, 46L10


Additional Information

Hari Bercovici
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405

Wing Suet Li
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07952-9
PII: S 0002-9939(05)07952-9
Received by editor(s): January 8, 2004
Received by editor(s) in revised form: September 2, 2004
Published electronically: June 14, 2005
Additional Notes: The authors were supported in part by grants from the National Science Foundation. The second author expresses her gratitude to the Department of Mathematics of Indiana University for its kind hospitality while this paper was written.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.